Jump to content
Sign in to follow this  
Charmom

Charmon: Lexapro withdrawal

Recommended Posts

Charmom

I've been on Lexapro (20 mg), 300 Wellbutrin and Deplin for 3 years now.  My depression and anxiety was situational.  My husband had been sick for 14 years and I was dealing with all of that.  Going on the meds was the second time in my life I had gone on meds.  My husband passed last May and in September of last year, I felt that it was time to go off the meds.  My doctor was fine with it and we began the taper of the Lexapro.  We cut it to 10 mgs right away.  I didn't notice any real problems except an occasional day where I was dizzy and nauseous, but that was not bad.  I stayed on 10 until 3 weeks ago when I went to 7 1/2.  I'm now having those days where I am experiencing horrible Vertigo/dizziness, nausea, headache and exhausted.  I have to believe it's the med withdrawal.  Has anyone had this?  

 

When I tapered Lexapro a few years ago it was absolutely horrible for 8 months.  I had the worst "brain zaps" and nausea and vertigo for months and months and months.  I am so dreading going through this again but I need to get off these meds.  

 

Charmom

Lexapro 20 mg Sept. 2015

Lexapro 10 mg Sept. 2015

April 2016 Lexapro 7 1/2 mg

Share this post


Link to post
ChessieCat

Hi Charmom and welcome to SA,

 

It's really good that you have joined this site.  The members are very supportive and encouraging and there is a wealth of information here too.

 

Thank you for giving the details of your drugs.  It would be helpful if would Please put your Withdrawal History in Signature.  This will allow your history to be seen whenever you post.  Please includes ALL drugs, dates, doses and how you decreased/increased.  It is also a good idea to update your signature whenever you make a change because this will keep the information current and make it easier for people to see it at a glance, rather than having to read back through your posts to find the information.

 

SA recommends a 10% decrease of the previous dose followed by a 4-6 week holding period to allow the brain to adapt to not getting as much of the drug.  Your most recent reduction was 25% so it is not really surprising that you are getting withdrawal symptoms.  It is possible to updose to reduce the symptoms.  Because you have already been on 7.5 mg for 3 weeks you would not need to go back to the full 10 mg because the brain will have already got used to not getting as much of the drug.  If you had followed the 10% reduction you would have been on 9 mg so you wouldn't want to take any more than 9 mg.  You could try a small increase to see if that reduces the symptoms to a bearable level.  It takes 4 days for the dose change to take full effect in the blood.  If you found that the small increase wasn't enough you could then try a bit higher dose.  Once you get stablised it would be best to hold for at least 2 months before starting a 10% taper.

 

Please read the links below (I've included one about reinstatement which may help you understand why updosing is suggested) and ask any questions here in your Intro/Update topic.  You can use your topic to journal your progress.

 

Introduction to AD Withdrawal Syndrome


About reinstating and stabilizing to reduce withdrawal symptoms


Why taper by 10% of my dosage?

 

Tips for tapering off Lexapro (escitalopram)

 

Dr Joseph Glenmullen's Symptoms Checklist

 

These helped me to understand why the 10% taper is recommended by SA:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

And these are helpful for dealing with the medical profession:

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

Share this post


Link to post
nz11

Charmom any update.

Hows the taper going?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×

Important Information

By using this site, you agree to our Terms of Use.